# SDR CA050711004

- Difficulty date: July 2, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 12,809 hours
- Engine: Lyc LIO360A1G6
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: URHM38E
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE SCHEDULED 100 HR, 1 SPARK PLUG APPEARED BENT WHILE INSTALLED IN CYLINDER. UPON REMOVAL, CONFIRMED BY INSPECTION THAT SPARK PLUG BODY HAD SEPARATED AT NECKED DOWN AREA OF METAL BODY OF PLUG ON IGNITION LEAD SIDE OF GASKET SEALING SURFACE.  AFFECTED AREA APPEARED TO HAVE OVERHEATED AND METAL WAS DISCOLOURED, METAL OVERHEATING RESULTED IN CRACK.  ALL PWGS INSPECTED, ONE OTHER FOUND WITH OVERHEATING BUT NOT CRACKED, BOTH REPLACED.  OVERHEATING NOT CAUSED BY ENG CONDITION, SUGGEST MANUFACTURER DEFECT. SLOWLY PHASING OUT THE USE OF AUTOLITE SPARK PLUGS TO AVOID SIMILAR SITUATIONS, PLUGS ARE BEING INSPECTED FLEETWIDE FOR THIS CONDITION DURING SCHEDULED MX AND SWITCHING TO CHAMPION BRAND.
